Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|kfoltz9 - Wed Feb 21, 2007 9:21 pm||
I am a 25 year old female with what appears to be perioral dermatisis around my mouth. My family history only consists of Psoryasis and I have not had a personal experience with this. I am currently on Effexor XR. I use Aveda sensitive skin facial cleanser which does not contain any Petrolatum. I have not introduced any new cosmetic products into my regimen.
The dermatologist I went to yesterday about this month-old rash (I have had one previous occurence, only less intense) did not even inspect the rash, asked me if I blushed easily or often (I do not, and told him that) and diagnosed Rosacea in about 3 seconds. I am concerned because from the research that I have done it truly does not appear that I have rosacea but PD. From what I have seen, oral antibiotics (I was prescribed Solodyn) are effective and I should avoid harsh topical steroids. I was also prescribed Finacea. I want to know if I should (if this is PD) discontinue the use of the FInacea and just focus on the Solodyn. Will the FInacea make things worse? Thank you so much!
|Dr. Chan Lowe - Thu Mar 22, 2007 7:07 pm||
If you truly do have PD then Finacea is likely to be of little benefit and may make things worse.
As the name suggests, PD is found surrounding the mouth. It often will spare a small ring of skin surrounding the lips.
Rosacea tends to be more concentrated on the cheeks.
I would recommend that you discuss your concerns with your doctor and ask if you should continue on the Finacea or not. I am not able to say without examining you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.